Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 8, 2001, 7:23 PM EDT for Flagler County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 8, 2001, 8:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 082323 SVRJAX FLC035-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 723 PM EDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 815 PM EDT * AT 723 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF FLAGLER BEACH TO 22 MILES SOUTHWEST OF ESPANOLA... MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT... BUNNELL AND ESPANOLA... FLAGLER BEACH... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:50 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 8, 2:50 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUN 08 2001 ONE VORTICITY MAXIMUM MOVING OFF THE GA COAST WITH ANOTHER ENTERING W GA. SHOWER ACTIVITY SEEMS TO MATCH THESE TWO FEATURES. SO FAR NO SEABREEZE WITH W-SW WINDS. NW UPPER FLO WILL BECOME ESTABLISHED WITH EMBEDDED WEAK VORTICITY MAXES AFFECTING AREA THROUGH SATURDAY NIGHT AS EAST COAST TROUGH AMPLYFIES. VERY MOIST AND UNSTABLE AIRMASS WILL PERSIST RESULTING IN SCATTERED TO NUMEROUS STORMS MAINLY DURING P.M. HOURS. AT SURFACE COLD FRONT WILL STALL OUT AND DISSIPATE JUST NORTH OF CWA SUNDAY AS UPPER TROUGH MOVES OFF TO THE EAST. 500 MB HEIGHTS START TO RISE ON SUNDAY SO THE AREA WILL SEE POPS BACK DOWN TO NEAR CLIMATOLOGY. THIS TREND SHOULD CONTINUE INTO AT LEAST MID-WEEK AS UPPER RIDGE DEVELOPS ALONG EAST COAST. MARINE...DISCOUNTING AVN SOLUTION AGAIN TODAY AS IT OVERDEVELOPS SURFACE LOW ON SUNDAY OVER COASTAL WATERS. WILL FOLLOW ETA WITH WINDS UP TO 15 KNOTS AND SEAS REACHING 5 FEET OFFSHORE. NO HEADLINES. PRELIM AMG 72/86/71/85 6765 SSI 73/87/72/86 6765 JAX 72/88/72/88 6665 GNV 70/90/71/90 5665 04 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...ZIBURA AVIATION/FIRE WX...SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.